Doctor insights on:
Can Xifaxan Cause C Diff
Possible, unlikely: Vancomycin is seldom taken orally, and when it is it can at least partially treat c. Difficile infection, although it isn't active against spores. When taken IV it is primarily excreted by the kidneys and little is likely to get into the distal colon unchanged. If it did it will not alter flora significantly and predispose to cl. Difficile overgrowth or toxin production by the vegetative form. ...Read more
IBS/C. Diff: Small percentage of patients will have linger symptoms after an episode of c. Diff infection or any intestinal infection chronically. This is known as post-infectious ibs. Suggest to work closely with your GI specialist to rule out other causes (recurrent or incomplete treatment of infection) and treat your symptoms accordingly. ...Read more
Antibiotics/Yes,,,: Antibiotics are the main reason for a c diff infection as c diff is present in your intestines and is relatively harmless unless an antibiotic wipes out other bacteria that compete with it there. Clindamycin among others is a common cause of this. Since it's in your gut and in hospitals it's possible to have at least a mild infection of this without meds. Best of luck. ...Read more
Not really...: C. Difficile, when pathologic, is a bacterial infection and as such warrants specialized antibiotic treatment with documentation of eradication following such appropriate therapy. That being said, a special probiotic (florastor = sacchromyces boulardes) can help inhibit growth of c.Diff, can help reduce recurrence in at risk populations, and may possibly prophylax against c.Diff infection. ...Read moreSee 2 more doctor answers
Can C diff cause appendicitis? Does Pepto bismol (bismuth subsalicylate) effect testing of C diff?
Clostridium difficile toxin b gene present
clostridium dificile antigen presen. Would u no how severe the c diff is?
Have diarrhea or no?: C.Difficile is pathogenic in older children & adults (whose colonic microflora are altered by antibiotics, chemotherapy, salmonella/shigella). C.Diff causes diarrhea w/pseudomembranous & other colitis, complicates inflammatory bowel disease, causes fulminant transmural extension, perforation with peritonitis, toxic megacolon. Treatment, & confirmation of post-treatment eradication, is recommended. ...Read more
Yes: It can result in C Diff especially if you are taking antibiotics. I do highly recommend probiotics and live culture yogurt products to help keep your normal flora in good shape especially the lactobacillus. If you are having C diff culture proven diarrhea, then you will need Metronidazole, or Tinidazole and have your PCP following you. ...Read more
C. Difficile: Mild cases of c. Difficile infection can often be cured by discontinuing the antibiotics responsible.In more serious cases, oral administration of, first, oral Metronidazole and - if that fails - then, second, vancomycin and if unsucessful again, intravenous Metronidazole can be used. Relapses of c. Difficile have been reported in up to 20% of cases. ...Read more
Possible but unlikel: If you are taking whopping doses which many people do, quite foolishly, then it is possible to have an adverse cutaneous reaction. Keeping the dose to 100% in a vitamin form and supplementing with dietary intake is more than adequate. Anything else is simply overkill and unnecessary. ...Read more
Colon imbalance: Every person has an ideal balance of different helpful bacteria (flora) in their colon. Disrupting that balance can lead to diarrhea, cramping & gas. Almost all antibiotics have the ability to disrupt the gut flora. Friendly bacteria are sacrificed during antibiotic use allowing unfriendly bacteria like clostridium difficile to grow. Some c. Difficile produce a toxin which can destroy the colon. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Xifaxan c diff
- Can c diff cause colitis?
- Can cipro cause c diff?
- Ask a doctor a question free online
- Can rifaximin cause c diff?
- Can steroids cause c diff?
- Can zantac cause c diff?
- Can rifaximin cause c diff?
- Talk to a gastroenterologist online